Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 190, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 21, 2006, 12:28 AM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 12:28 AM CDT (05:28 UTC)
- Expired
- Jul 21, 2006, 1:15 AM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 135 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 210528
SVRLBF
NEC063-111-210615-
/O.NEW.KLBF.SV.W.0190.060721T0528Z-060721T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1228 AM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 115 AM CDT
* AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES WEST OF COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT
AREA TO 9 MILES SOUTHEAST OF JEFFREY CANYON STATE WILDLIFE
MANAGEMENT AREA TO MEDICINE CREEK RESERVOIR STATE RECREATION
AREA...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF NORTH
PLATTE TO 17 MILES NORTHEAST OF CURTIS TO 22 MILES NORTHEAST OF
MCCOOK...AND MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND COTTONWOOD CANYON
STATE WILDLIFE MANAGEMENT AREA BY 1235 AM CDT...
BRADY BY 1240 AM CDT...
EUSTIS BY 1245 AM CDT...
LAT...LON 4102 10082 4071 10056 4036 10046 4041 10011
4067 9999 4107 10025
$$
BUTTLER2 follow-up statements
000
WWUS53 KLBF 210550
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1250 AM CDT FRI JUL 21 2006
NEC111-210600-
/O.CAN.KLBF.SV.W.0190.000000T0000Z-060721T0615Z/
LINCOLN NE-
1250 AM CDT FRI JUL 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE
COUNTY AND NO LONGER POSED A SEVERE THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4101 10023 4071 10020 4065 10044 4033 10047
4036 9995 4065 9992 4099 9992
$$
NEC063-210615-
/O.CON.KLBF.SV.W.0190.000000T0000Z-060721T0615Z/
FRONTIER NE-
1250 AM CDT FRI JUL 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR EASTERN FRONTIER COUNTY...
AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 27 MILES NORTH OF EUSTIS TO 8 MILES SOUTHEAST OF
MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR ALONG A LINE
EXTENDING FROM 27 MILES SOUTH OF ARNOLD TO 28 MILES EAST OF MCCOOK...
MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 18 MILE MARKER 30 BY 1255 AM CDT...
EUSTIS BY 100 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4101 10023 4071 10020 4065 10044 4033 10047
4036 9995 4065 9992 4099 9992
$$
BUTTLER000
WWUS53 KLBF 210610
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 AM CDT FRI JUL 21 2006
NEC063-210620-
/O.EXP.KLBF.SV.W.0190.000000T0000Z-060721T0615Z/
FRONTIER NE-
110 AM CDT FRI JUL 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY
EXPIRES AT 115 AM CDT...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED EAST OF
FRONTIER COUNTY AND NO LONGER POSED A SEVERE THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4101 10023 4071 10020 4065 10044 4033 10047
4036 9995 4065 9992 4099 9992
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:55 PM CDT, 9 hours 33 minutes earlier.
Area forecast discussion, Jul 20, 2:55 PM CDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT THU JUL 20 2006 .DISCUSSION... POTENTIAL FOR SVR AND HEAVY RAIN TONIGHT A MAIN CONCERN. CLOUD COVER IS LIMITING INSOLATION SOME THIS AFTERNOON IN SRN PORTION OF THE STATE. HOWEVER...IN NORTHERN KS SUNSHINE HAS REALIZED STRONG INSTABILITY AND HIGH CAPE AS PER LAPS DATA. FURTHER NORTH...STRONG SWRLY FLOW IN SERN MT AS INDICATED BY THE CLOUD STREAKS ALONG THE HIGHER TERRAIN. SO LARGE SCALE SHEAR SHOULD BE AVAILABLE BY LATE AFTERNOON FURTHER S IN THE PANHANDLE BASED ON THIS...COUPLED WITH STRONG LOW LEVEL SERLY FLOW. GOES SOUNDER DPI INDICATING 1.4 TO POSSIBLY AS MUCH AS 1.6 PW NORTH OF THE FRONT IN SRN NEBR AND FEEDING INTO THE PANHANDLE. INDIVIDUAL CELLS EARLY IN THE INITIATION PROCESS SHOULD EASILY BE SUPERCELLULAR IN NATURE, BUT AS THEY CONGEAL...DAMAGING WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN THREAT LATER THIS EVENING INTO TONIGHT. SEEMS POTENTIAL FOR LARGE HAIL MAY BE LIMITED TO THE PANHANDLE SINCE WBZ HEIGHTS IS AROUND 12.4 KFT FROM LBF MORNING SOUNDING. RELATIVELY LOW LCL HEIGHTS...FOR THE PANHANDLE ANYWAY...MAY ALLOW POTENTIAL FOR A TORNADO POTENTIAL EARLY ON...BUT LOW LEVEL LAPSE RATES HAVE NOT BEEN MAXIMIZED DUE TO CLOUD COVER...SO THREAT SEEMS LIMITED. FURTHER EAST...PREIVOUSLY MENTIONED DPI...FAIRLY DEEP ERLY FLOW IN THE BL...AND INCREASING K INDEX VALUES POINT TO HEAVY RAIN POTENTIAL. IN ADDITION...NAM12 SUGGESTS PW VALUES APPROACHING 1.9 BY 06Z OVER SWRN CWA...WELL OVER 2 STD ABOVE AVE FOR THIS TIME OF YEAR AND A DEFINITE CONCERN. ONE NEGATIVE FACTOR FOR FLOODING THOUGH WILL LIKELY BE QUICK MOVEMENT TO THE MCS THAT WILL LIKELY DEVELOP. SOMEWHAT OF A DRY LAYER INDICATED ALOFT THIS MORNING IN LBF SOUNDING WHICH MAY SUGGEST POTENTIAL FOR STRONG AND ORGANIZED COLD POOL. CORFIDI AND FORWARD PROP CORFIDI VECTORS POINT TWD A SPEED OF 40-50KTS WITH A MATURE SYSTEM...LIKELY INDICATING THE POTENTIAL FOR WIND DAMAGE AS WELL...SIMILAR TO BUT NOT AS WIDESPREAD AS IA/MO/IL LAST NIGHT. SYSTEM SHOULD TRACK ALONG AND SOUTH OF I-80 LATE THIS EVENING AND OVERNIGHT...AND HAVE TRENDED GRIDS TO REFLECT THIS LINE OF THINKING. DIFFERENCES EXIST IN HOW FAST THE SYSTEM MOVES OUT AND POTENTIAL FOR LEFT OVER WEAK CONVECTION IN DECENT INSOLATION BEHIND EXITING SYSTEM. HAVE TYPICALLY SEEN A FEW WEAK SHRA/-TSRA IN THE WAKE OF THESE KINDS OF SYSTEMS WHERE CLOUDS CLEAR OUT EARLY ENOUGH...SO HAVE INCLUDED SMALL POPS FOR FRIDAY. CLOUD COVER SHOULD LIMIT TEMPS SIGNIFICANTLY IN THE ERN CWA...A NICE BREAK FROM THE LAST FEW DAYS. UPPER FLOW TRANSITIONS TO NWRLY INTO THE WEEKEND AND FIRST OF NEXT WEEK. AGREE WITH GID AFD THAT MODELS TEND TO NOT PICK UP ON WEAK SHORT WAVES IN THIS TYPE OF PATTERN AND WITH RETURN FLOW DEVELOPING...SHEAR WILL BE THERE AND ENOUGH MODERATE CAPE WOULD PRODUCE SOME TSRA GIVEN A DECENT SFC CONVERGENT AXIS. HOWEVER...TIMING IS DIFFICULT AND HAVE THEREFORE NOT GONE TOO AGGRESSIVE ON POPS...AND WILL WAIT UNTIL AFTER TONIGHT TO BETTER ASSESS POTENTIAL FOR LATER IN THE WEEKEND. TEMPS WILL GRADUALLY WARM BY THE FIRST OF THE WEEK. UPPER RIDGE QUITE STRONG OVER THE WEST INITIALLY...BUT GET KNOCKED DOWN SOMEWHAT BY WEEKS END. GFS QUITE AGGRESSIVE IN DEVELOPING UPPER TROUGH OVER THE NWRN US LATE IN THE WEEK WHICH WOULD REPRESENT A MAJOR PATTERN SHIFT...WILL HAVE TO WATCH TO SEE IF IT EVOLVES THAT QUICKLY. OTHERWISE TIMING OF PRECIP WOULD BE THE MAIN THING. MAY APPROACH 100 AGAIN IN SRN ZONES BY MID WEEK IF CLR SKIES. && .FIRE WEATHER...PRECIP POTENTIAL AND COOLER TMEPS WILL ALLEVIATE FIRE WX CONCERNS OF THE PAST FEW DAYS. TEMPS WILL WARM BY THE FIRST OF THE WEEK...BUT BETTER LOW LEVEL MOISTURE SHOULD KEEP MINIMUM RH VALUES MANAGEABLE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && 69
Hazardous weather outlook, Jul 20, 9:53 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 953 PM CDT THU JUL 20 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 953 PM CDT THU JUL 20 2006 /853 PM MDT THU JUL 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVERNIGHT SOUTH OF A LINE FROM ANTIOCH...TO OCONTO. STRONG DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN SEVERE THREATS. A STRONG UPPER LEVEL DISTURBANCE WILL LIFT FROM NORTHEASTERN COLORADO OVERNIGHT...TOUCHING OFF NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE MAY BE HEAVY RAIN PRODUCERS...SO FLASH FLOODING IS A CONCERN SOUTH OF THE BEFORE MENTIONED LINE. IT IS POSSIBLE AN ISOLATED THUNDERSTORM MAY PRODUCE WINDS IN EXCESS OF 60 MPH. HOWEVER...THE THREAT FOR WINDS WILL DIMINISH THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER COOPERATIVE OBSERVERS ARE ENCOURAGED TO PHONE IN PRECIPITATION REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE FRIDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Local storm report, Jul 20, 10:18 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1018 PM CDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST 6 SW OGALLALA 41.07N 101.80W
07/20/2006 E60 MPH KEITH NE PUBLIC
PUBLIC REPORTED WINDS ESTIMATED 60 TO 65 MILES PER HOUR
LASTING APPROXIMATELY 15 MINUTES. PEA SIZED HAIL ALSO
REPORTED.
&&
ADOThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:54 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 66 min |
| Jul 20, 10:39 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 66 min |
| Jul 20, 10:54 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Jul 20, 10:59 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 61 min |
| Jul 20, 11:42 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 48 min |
| Jul 20, 11:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.